A member asked:

Can xifaxan (rifaximin) & probiotics cause your stool to smell "chemically"? it almost smells like motor oil. stool looks brownish/orange. no visible blood. stool culture/o&p = neg.

2 doctors weighed in across 2 answers
Dr. Mark Scheier answered

Specializes in

These drugs are used for liver failure. Liver failure, can cause smelling stools, especially with high ammonia levels.

Answered Oct 23, 2013

4.8k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Martin Raff answered

Specializes in Infectious Disease

The color, odor, consistency, etc. Of stool can be changed by anything taken orally. This is usually dietary materials, but drugs also possible. Not probiotics which generally make stools like those of breastfed babies and are not malodorous.

Answered Jul 8, 2018

4.8k views

Thank

Related Questions

A member asked:

My baby's stool looks and smells like it has blood in it, should I be worried?

3 doctors weighed in across 2 answers

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...